Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Cores for quasiconvex actions


Authors: Michah Sageev and Daniel T. Wise
Journal: Proc. Amer. Math. Soc. 143 (2015), 2731-2741
MSC (2010): Primary 20F67
DOI: https://doi.org/10.1090/S0002-9939-2015-12297-6
Published electronically: February 26, 2015
MathSciNet review: 3336599
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that any full relatively quasiconvex subgroup of a relatively hyperbolic group acting on a CAT(0) cube complex has a convex cocompact core. We give an application towards separability of quasiconvex subgroups of the fundamental group of a special cube complex.


References [Enhancements On Off] (What's this?)

  • [1] I. Agol, D. D. Long, and A. W. Reid, The Bianchi groups are separable on geometrically finite subgroups, Ann. of Math. (2) 153 (2001), no. 3, 599-621. MR 1836283 (2002e:20099), https://doi.org/10.2307/2661363
  • [2] B. H. Bowditch, Relatively hyperbolic groups, Internat. J. Algebra Comput. 22 (2012), no. 3, 1250016, 66. MR 2922380, https://doi.org/10.1142/S0218196712500166
  • [3] Cornelia Druţu and Mark Sapir, Tree-graded spaces and asymptotic cones of groups, Topology 44 (2005), no. 5, 959-1058. With an appendix by Denis Osin and Sapir. MR 2153979 (2006d:20078), https://doi.org/10.1016/j.top.2005.03.003
  • [4] Eric Chesebro, Jason DeBlois, and Henry Wilton, Some virtually special hyperbolic 3-manifold groups, (2009), 1-51.
  • [5] B. Farb, Relatively hyperbolic groups, Geom. Funct. Anal. 8 (1998), no. 5, 810-840. MR 1650094 (99j:20043), https://doi.org/10.1007/s000390050075
  • [6] Frédéric Haglund, Finite index subgroups of graph products, Geom. Dedicata 135 (2008), 167-209. MR 2413337 (2009d:20098), https://doi.org/10.1007/s10711-008-9270-0
  • [7] Frédéric Haglund and Daniel T. Wise, Special cube complexes, Geom. Funct. Anal. 17 (2008), no. 5, 1551-1620. MR 2377497 (2009a:20061), https://doi.org/10.1007/s00039-007-0629-4
  • [8] G. Christopher Hruska, Relative hyperbolicity and relative quasiconvexity for countable groups, Algebr. Geom. Topol. 10 (2010), no. 3, 1807-1856. MR 2684983 (2011k:20086), https://doi.org/10.2140/agt.2010.10.1807
  • [9] G. C. Hruska and Daniel T. Wise, Finiteness properties of cubulated groups, Compos. Math. 150 (2014), no. 3, 453-506. MR 3187627, https://doi.org/10.1112/S0010437X13007112
  • [10] Tim Hsu and Daniel T. Wise, Cubulating malnormal amalgams, Inventiones Mathematicae, 199 (2015), no. 2, 293-331.
  • [11] Eduardo Martínez-Pedroza, Combination of quasiconvex subgroups of relatively hyperbolic groups, Groups Geom. Dyn. 3 (2009), no. 2, 317-342. MR 2486802 (2010c:20054), https://doi.org/10.4171/GGD/59
  • [12] Eduardo Martínez-Pedroza and Daniel T. Wise, Relative quasiconvexity using fine hyperbolic graphs, Algebr. Geom. Topol. 11 (2011), no. 1, 477-501. MR 2783235 (2012c:20117), https://doi.org/10.2140/agt.2011.11.477
  • [13] Lee Mosher, Geometry of cubulated $ 3$-manifolds, Topology 34 (1995), no. 4, 789-814. MR 1362788 (97i:57017), https://doi.org/10.1016/0040-9383(94)00050-6
  • [14] Michah Sageev, Ends of group pairs and non-positively curved cube complexes, Proc. London Math. Soc. (3) 71 (1995), no. 3, 585-617. MR 1347406 (97a:20062), https://doi.org/10.1112/plms/s3-71.3.585
  • [15] Peter Scott, Subgroups of surface groups are almost geometric, J. London Math. Soc. (2) 17 (1978), no. 3, 555-565. MR 0494062 (58 #12996)
  • [16] Daniel T. Wise, The structure of groups with a quasiconvex hierarchy, Available at http://www.math.mcgill.ca/wise/papers, pp. 1-189. Submitted.
  • [17] Daniel T. Wise, Subgroup separability of the figure 8 knot group, Topology 45 (2006), no. 3, 421-463. MR 2218750 (2007a:57010), https://doi.org/10.1016/j.top.2005.06.004

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 20F67

Retrieve articles in all journals with MSC (2010): 20F67


Additional Information

Michah Sageev
Affiliation: Department of Mathematics, Technion, Haifa 32000, Israel
Email: sageevm@techunix.technion.ac.il

Daniel T. Wise
Affiliation: Department of Mathematics and Statistics, McGill University, Montreal, Quebec, Canada H3A 0B9
Email: wise@math.mcgill.ca

DOI: https://doi.org/10.1090/S0002-9939-2015-12297-6
Received by editor(s): March 13, 2012
Received by editor(s) in revised form: August 7, 2012, and April 15, 2013
Published electronically: February 26, 2015
Additional Notes: The first author’s research was supported by ISF grant #530/11
The second author’s research was supported by NSERC
Communicated by: Kevin Whyte
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society